doi: 10.3934/amc.2022010
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

On the generalised rank weights of quasi-cyclic codes

Division of Mathematical Sciences, Nanyang Technological University, Singapore

* Corresponding author

Received  October 2021 Revised  January 2022 Early access March 2022

Generalised rank weights were formulated in analogy to Wei's generalised Hamming weights, but for the rank metric. In this paper we study the generalised rank weights of quasi-cyclic codes, a special class of linear codes usually studied for their properties in error correction over the Hamming metric. By using the algebraic structure of quasi-cyclic codes, a new upper bound on the generalised rank weights of quasi-cyclic codes is formulated, which is tighter than the known Singleton bound. Additionally, it is shown that the first generalised rank weight of self-dual $ 1 $-generator quasi-cyclic codes is almost completely determined by the choice of $ {\mathbb F}_{q^{m}} $.

Citation: Enhui Lim, Frédérique Oggier. On the generalised rank weights of quasi-cyclic codes. Advances in Mathematics of Communications, doi: 10.3934/amc.2022010
References:
[1]

E. F. Assmus, H. F. Mattson and R. J. Turyn, Research to Develop the Algebraic Theory of Codes, AFCRL-6700365, Air Force Cambridge Research Laboratories, Bedford, Massachusetts, 1967.

[2]

G. BerhuyJ. Fasel and O. Garotta, Rank weights for arbitrary finite field extensions, Advances in Mathematics of Communications, 15 (2021), 575-587.  doi: 10.3934/amc.2020083.

[3]

J. Ducoat, Generalized rank weights: A duality statement, Amer. Math. Soc, 632 (2015), 101-109.  doi: 10.1090/conm/632/12622.

[4]

J. Ducoat and F. Oggier, Rank weight hierarchy of some classes of cyclic codes, IEEE Information Theory Workshop (ITW 2014), (2014), 142–146. doi: 10.1109/ITW.2014.6970809.

[5]

E. Gabidulin, Theory of codes with maximum rank distance (translation), Problems of Information Transmission, 21 (1985), 3-16. 

[6]

C. Güneri, S. Ling and B. Özkaya, Quasi-Cyclic Codes, Chap 7 of Concise Encyclopedia of Coding Theory, Chapman and Hall, CRC, 2021.

[7]

R. Jurrius and R. Pellikaan, On defining generalized rank weights, Adv. Math. Commun., 11 (2017), 225-235.  doi: 10.3934/amc.2017014.

[8]

J. KuriharaR. Matsumoto and T. Uyematsu, Relative generalized rank weight of linear codes and its applications to network coding, IEEE Trans. Inform. Theory, 61 (2015), 3912-3936.  doi: 10.1109/TIT.2015.2429713.

[9]

K. Lally and P. Fitzpatrick, Algebraic structure of quasicyclic codes, Discrete Appl. Math., 111 (2001), 157-175.  doi: 10.1016/S0166-218X(00)00350-4.

[10]

S. Ling and P. Solé, On the algebraic structure of quasi-cyclic codes I. Finite fields, IEEE Trans. Inform. Theory, 47 (2001), 2751-2760.  doi: 10.1109/18.959257.

[11]

S. Ling and P. Solé, On the algebraic structure of quasi-cyclic codes III: Generator theory, IEEE Trans. Inform. Theory, 51 (2005), 2692-2700.  doi: 10.1109/TIT.2005.850142.

[12]

U. Martínez-Peñas, Generalized rank weights of reducible codes, optimal cases, and related properties, IEEE Trans. Inform. Theory, 64 (2018), 192-204.  doi: 10.1109/TIT.2017.2748148.

[13]

F. Oggier and A. Sboui, On the Existence of Generalized Rank Weights, International Symposium on Information Theory and Its Applications (ISITA 2012).

[14]

R. M. Roth, Maximum-rank array codes and their application to crisscross error correction, IEEE Trans. Inform. Theory, 37 (1991), 328-336.  doi: 10.1109/18.75248.

[15]

H. Stichtenoth, On the dimension of subfield subcodes, IEEE Trans. Inform. Theory, 36 (1990), 90-93.  doi: 10.1109/18.50376.

[16]

V. K. Wei, Generalized Hamming weights for linear codes, IEEE Trans. Inform. Theory, 37 (1991), 1412-1418.  doi: 10.1109/18.133259.

[17]

The Sage Development Team, Sage Mathematics Software (Version 9.2), http://www.sagemath.org, (2020).

show all references

References:
[1]

E. F. Assmus, H. F. Mattson and R. J. Turyn, Research to Develop the Algebraic Theory of Codes, AFCRL-6700365, Air Force Cambridge Research Laboratories, Bedford, Massachusetts, 1967.

[2]

G. BerhuyJ. Fasel and O. Garotta, Rank weights for arbitrary finite field extensions, Advances in Mathematics of Communications, 15 (2021), 575-587.  doi: 10.3934/amc.2020083.

[3]

J. Ducoat, Generalized rank weights: A duality statement, Amer. Math. Soc, 632 (2015), 101-109.  doi: 10.1090/conm/632/12622.

[4]

J. Ducoat and F. Oggier, Rank weight hierarchy of some classes of cyclic codes, IEEE Information Theory Workshop (ITW 2014), (2014), 142–146. doi: 10.1109/ITW.2014.6970809.

[5]

E. Gabidulin, Theory of codes with maximum rank distance (translation), Problems of Information Transmission, 21 (1985), 3-16. 

[6]

C. Güneri, S. Ling and B. Özkaya, Quasi-Cyclic Codes, Chap 7 of Concise Encyclopedia of Coding Theory, Chapman and Hall, CRC, 2021.

[7]

R. Jurrius and R. Pellikaan, On defining generalized rank weights, Adv. Math. Commun., 11 (2017), 225-235.  doi: 10.3934/amc.2017014.

[8]

J. KuriharaR. Matsumoto and T. Uyematsu, Relative generalized rank weight of linear codes and its applications to network coding, IEEE Trans. Inform. Theory, 61 (2015), 3912-3936.  doi: 10.1109/TIT.2015.2429713.

[9]

K. Lally and P. Fitzpatrick, Algebraic structure of quasicyclic codes, Discrete Appl. Math., 111 (2001), 157-175.  doi: 10.1016/S0166-218X(00)00350-4.

[10]

S. Ling and P. Solé, On the algebraic structure of quasi-cyclic codes I. Finite fields, IEEE Trans. Inform. Theory, 47 (2001), 2751-2760.  doi: 10.1109/18.959257.

[11]

S. Ling and P. Solé, On the algebraic structure of quasi-cyclic codes III: Generator theory, IEEE Trans. Inform. Theory, 51 (2005), 2692-2700.  doi: 10.1109/TIT.2005.850142.

[12]

U. Martínez-Peñas, Generalized rank weights of reducible codes, optimal cases, and related properties, IEEE Trans. Inform. Theory, 64 (2018), 192-204.  doi: 10.1109/TIT.2017.2748148.

[13]

F. Oggier and A. Sboui, On the Existence of Generalized Rank Weights, International Symposium on Information Theory and Its Applications (ISITA 2012).

[14]

R. M. Roth, Maximum-rank array codes and their application to crisscross error correction, IEEE Trans. Inform. Theory, 37 (1991), 328-336.  doi: 10.1109/18.75248.

[15]

H. Stichtenoth, On the dimension of subfield subcodes, IEEE Trans. Inform. Theory, 36 (1990), 90-93.  doi: 10.1109/18.50376.

[16]

V. K. Wei, Generalized Hamming weights for linear codes, IEEE Trans. Inform. Theory, 37 (1991), 1412-1418.  doi: 10.1109/18.133259.

[17]

The Sage Development Team, Sage Mathematics Software (Version 9.2), http://www.sagemath.org, (2020).

[1]

Relinde Jurrius, Ruud Pellikaan. On defining generalized rank weights. Advances in Mathematics of Communications, 2017, 11 (1) : 225-235. doi: 10.3934/amc.2017014

[2]

Umberto Martínez-Peñas. Rank equivalent and rank degenerate skew cyclic codes. Advances in Mathematics of Communications, 2017, 11 (2) : 267-282. doi: 10.3934/amc.2017018

[3]

John Sheekey. A new family of linear maximum rank distance codes. Advances in Mathematics of Communications, 2016, 10 (3) : 475-488. doi: 10.3934/amc.2016019

[4]

San Ling, Buket Özkaya. New bounds on the minimum distance of cyclic codes. Advances in Mathematics of Communications, 2021, 15 (1) : 1-8. doi: 10.3934/amc.2020038

[5]

Fernando Hernando, Tom Høholdt, Diego Ruano. List decoding of matrix-product codes from nested codes: An application to quasi-cyclic codes. Advances in Mathematics of Communications, 2012, 6 (3) : 259-272. doi: 10.3934/amc.2012.6.259

[6]

Upendra Kapshikar, Ayan Mahalanobis. Niederreiter cryptosystems using quasi-cyclic codes that resist quantum Fourier sampling. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021062

[7]

Kamil Otal, Ferruh Özbudak. Explicit constructions of some non-Gabidulin linear maximum rank distance codes. Advances in Mathematics of Communications, 2016, 10 (3) : 589-600. doi: 10.3934/amc.2016028

[8]

Grégory Berhuy, Jean Fasel, Odile Garotta. Rank weights for arbitrary finite field extensions. Advances in Mathematics of Communications, 2021, 15 (4) : 575-587. doi: 10.3934/amc.2020083

[9]

José Joaquín Bernal, Diana H. Bueno-Carreño, Juan Jacobo Simón. Cyclic and BCH codes whose minimum distance equals their maximum BCH bound. Advances in Mathematics of Communications, 2016, 10 (2) : 459-474. doi: 10.3934/amc.2016018

[10]

Yongbo Xia, Tor Helleseth, Chunlei Li. Some new classes of cyclic codes with three or six weights. Advances in Mathematics of Communications, 2015, 9 (1) : 23-36. doi: 10.3934/amc.2015.9.23

[11]

Olof Heden, Denis S. Krotov. On the structure of non-full-rank perfect $q$-ary codes. Advances in Mathematics of Communications, 2011, 5 (2) : 149-156. doi: 10.3934/amc.2011.5.149

[12]

Alonso sepúlveda Castellanos. Generalized Hamming weights of codes over the $\mathcal{GH}$ curve. Advances in Mathematics of Communications, 2017, 11 (1) : 115-122. doi: 10.3934/amc.2017006

[13]

Tomasz Downarowicz, Yonatan Gutman, Dawid Huczek. Rank as a function of measure. Discrete and Continuous Dynamical Systems, 2014, 34 (7) : 2741-2750. doi: 10.3934/dcds.2014.34.2741

[14]

Ricardo A. Podestá, Denis E. Videla. The weight distribution of irreducible cyclic codes associated with decomposable generalized Paley graphs. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021002

[15]

Anna-Lena Horlemann-Trautmann, Kyle Marshall. New criteria for MRD and Gabidulin codes and some Rank-Metric code constructions. Advances in Mathematics of Communications, 2017, 11 (3) : 533-548. doi: 10.3934/amc.2017042

[16]

Rakhi Pratihar, Tovohery Hajatiana Randrianarisoa. Constructions of optimal rank-metric codes from automorphisms of rational function fields. Advances in Mathematics of Communications, 2022  doi: 10.3934/amc.2022034

[17]

Nupur Patanker, Sanjay Kumar Singh. Generalized Hamming weights of toric codes over hypersimplices and squarefree affine evaluation codes. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021013

[18]

Mariantonia Cotronei, Tomas Sauer. Full rank filters and polynomial reproduction. Communications on Pure and Applied Analysis, 2007, 6 (3) : 667-687. doi: 10.3934/cpaa.2007.6.667

[19]

Olof Heden, Fabio Pasticci, Thomas Westerbäck. On the symmetry group of extended perfect binary codes of length $n+1$ and rank $n-\log(n+1)+2$. Advances in Mathematics of Communications, 2012, 6 (2) : 121-130. doi: 10.3934/amc.2012.6.121

[20]

Tung Le, Bernardo G. Rodrigues. On some codes from rank 3 primitive actions of the simple Chevalley group $ G_2(q) $. Advances in Mathematics of Communications, 2022  doi: 10.3934/amc.2022016

2021 Impact Factor: 1.015

Article outline

[Back to Top]